publication:

Malnormal subgroups of lattices and the Pukánszky invariant in group factors (2010)

Author(s): Robertson G, Steger T

    Abstract: Let G be a connected semisimple real algebraic group. Assume that G(R) has no compact factors and let Gamma be a torsionfree uniform lattice subgroup of G(R). Then Gamma contains a malnormal abelian subgroup A. This implies that the II_1 factor VN(Gamma) contains a masa A with Pukánszky invariant {infinity}.

      • Date: 10-09-2009
      • Journal: Journal of Functional Analysis
      • Volume: 258
      • Issue: 8
      • Pages: 2708-2713
      • Publisher: Academic Press
      • Publication type: Article
      • Bibliographic status: Published